Illinois, 2025Tornado in Illinois, October 3, 2025
October 3, 2025 · NWS ILX · 1 event in 1 county or zone
Unseasonably warm conditions were in place across the Midwest on Friday, October 3rd, with temperatures in the upper 80s as of early afternoon. Scattered, slow-moving showers and thunderstorms developed, one of which produced a brief landspout tornado in Vermilion County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonably warm conditions were in place across the Midwest on Friday, October 3rd, with temperatures in the upper 80s as of early afternoon. Scattered, slow-moving showers and thunderstorms developed, one of which produced a brief landspout tornado in Vermilion County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Oct 3, 11:12 AM CST, 51 minutes earlier. Its key messages:
- 20% chance of isolated pop-up showers today east of the Illinois River Valley. Rainfall amounts to be unimpactful.
- 20-25 mph wind gusts and dry conditions Saturday and Sunday to increase the fire danger risk. Burning is highly discouraged this weekend.
- 30-50% chance of showers and thunderstorms and temperatures to drop down to near normal as a cold front is expected to pass through early next week.
Area forecast discussion, Oct 3, 11:12 AM CST, 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1212 PM CDT Fri Oct 3 2025
.KEY MESSAGES...
- 20% chance of isolated pop-up showers today east of the Illinois
River Valley. Rainfall amounts to be unimpactful.
- 20-25 mph wind gusts and dry conditions Saturday and Sunday to
increase the fire danger risk. Burning is highly discouraged
this weekend.
- 30-50% chance of showers and thunderstorms and temperatures to
drop down to near normal as a cold front is expected to pass
through early next week.
&&
.DISCUSSION...
Issued at 235 AM CDT Fri Oct 3 2025
Skies won't be completely clear today, as a diurnal cumulus field
should develop by mid day. There is a 20% chance of showers and
maybe some thunder, with a couple hundred J/kg of CAPE in place,
today. Rainfall amounts aren't expected to be a lot, potentially a
couple hundredths. Locations of where these pop-up showers may
occur is east of the Illinois River Valley. These pop-up showers
will be isolated in nature, so most of the forecast area can
expect to not see any H2O from the sky.
High pressure will linger over the region through much of the
weekend, but with a low pressure developing over the Rockies the
next few days. This low pressure off to the west will tighten the
pressure gradient over the region, increasing winds by
Saturday.The strongest winds will remain off to the west/northwest
of central IL. However, there is still a 30-60% chance of gusts
greater than 20 mph Saturday west of I-55. On Sunday, there is a
50-80% chance of wind gusts greater than 20 mph north of I-70.
(probabilities based off the probabilistic NBM) Increased fire
danger is expected over the weekend due to these breezier winds
and the dry state of the environment. Use caution with anything
that could ignite a fire and be mindful of burn bans in place.
Burning is highly discouraged both Saturday and Sunday.
That low pressure developing over the Rockies will drift
northwesterly through the weekend. It will drag along a cold front
that will begin moving through the Midwest early next week. This
cold front will bring chances for rain and cooler temperatures.
Currently, there is a widespread 30-50% chance for showers and
thunderstorms on Tuesday. Rainfall amounts are not expected to be
drought busting. The LREF is showing a 20-40% chance that rainfall
amounts exceed 0.25 inch.
Highs will continue to be in the upper 80s to near 90 into the new
week. There is hope for closer to normal temperatures on the
horizon. Normal for this time of the year is in the low 70s. Behind
the cold front late Tuesday, temperatures will cool into the 70s.
Wednesday looks to be the coolest day we have seen in quite a while,
with highs in the low 70s and lows in the 40s. The LREF is showing a
50-70% chance of highs less than 70 degrees Wednesday. Temperatures
appear to warm up into the upper 70s by late week.
Copple
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1211 PM CDT Fri Oct 3 2025
A few spotty showers are possible this afternoon and early
evening, but chances are too low (20% along I-72 corridor) to
mention in the TAFs. Otherwise VFR conditions and south to
southwest winds are expected to prevail through the period. There
may be some variability in the wind direction today and tonight
owing to the low wind speeds, but winds should pick up into the
9-12kt range by the end of the period midday Friday.
Deubelbeiss
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 3, 4:25 AM CST, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
525 AM CDT Fri Oct 3 2025
ILZ027>031-036-037-040-041-041100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
525 AM CDT Fri Oct 3 2025
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Breezy conditions will develop this weekend, which when combined
with the ongoing warm and dry weather, will result in an elevated
risk for wildfires across the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ038-042>057-061>063-066>068-071>073-041100-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
525 AM CDT Fri Oct 3 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.
.DAY ONE...Today and tonight.
Isolated thunderstorms are expected today, especially in the
afternoon. The severe weather threat is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Breezy conditions will develop this weekend, which when combined
with the ongoing warm and dry weather, will result in an elevated
risk for wildfires across the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Geelhart
Tornado, Vermilion
- When
- October 3, 12:03 PM CST to 12:07 PM CST
- Where
- Vermilion County, 2.15 mi SSW of Ryan to 2.49 mi SSW of Ryan
- Rating
- EFU
- Path length
- 0.35 mi
- Path width
- 30 yd
- Reported by
- Broadcast Media
- Coordinates
- 40.020, -87.811
Broadcast media relayed a public video of a landspout tornado viewed from the southeast edge of Fairmount looking southeast towards Jamaica. The witness reported that the watched the landspout for a few minutes. The video shows the landspout over open fields. Since no damage occurred, a damage intensity rating could not be assigned.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Winds in Utah, October 3 to 4, 2025$1.0 million · 53 kt wind · 7 events
- Coastal Flood and Rip Current in Puerto Rico, October 3 to 4, 20253 injured · $13,000 · 11 events
- Funnel Cloud in Arizona, October 3, 20251 event
- Hail in Michigan, October 3, 20251 in hail · 1 event
- Dust Storm in California, October 3, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296282.